Dr Yi Zhang BSc PhD

Dr Yi Zhang

School of Mathematics
Associate Professor

Contact details

Address
School of Mathematics
Watson Building
University of Birmingham
Edgbaston
Birmingham
B15 2TT
UK

Yi Zhang is an Associate Professor in Mathematical Statistics at the School of Mathematics, University of Birmingham.

Personal website

Qualifications

  • PhD, Department of Mathematical Sciences, University of Liverpool, 2010
  • BSc, Department of Mathematical Sciences, University of Liverpool, 2007

Biography

Yi Zhang was a University Teacher (fixed term, September 2010-August 2012) and a Lecturer (permanent, September 2012-November 2021) at the Department of Mathematical Sciences, University of Liverpool, where he taught several modules in applied probability, operational research and statistics. He joined the School of Mathematics, University of Birmingham as an Associate Professor in 2021.

Postgraduate supervision

Yi Zhang is very happy to discuss PhD project supervision with potential candidates; please email him if you are interested

Research

Research Themes

  • Markov Decision Processes and Stochastic Games
  • Markov Chains and Pure Jump Processes
  • Statistical Decision Theory and Sequential Analysis
  • Applications to e.g., Impulse Control Problems, Telecommunication

Publications

Recent publications

Book

Piunovskiy, A & Zhang, Y (eds) 2021, Modern Trends in Controlled Stochastic Processes: Theory and Applications, V.III. Emergence, Complexity and Computation, vol. 41, 1 edn, Springer, Cham. https://doi.org/10.1007/978-3-030-76928-4

Piunovskiy, A & Zhang, Y 2020, Continuous-Time Markov Decision Processes: Borel Space Models and General Control Strategies. Probability Theory and Stochastic Modelling, Springer. https://doi.org/10.1007/978-3-030-54987-9

Article

Piunovskiy, A & Zhang, Y 2022, 'Gradual-impulsive control for continuous-time Markov decision processes with total undiscounted costs and constraints: linear programming approach via a reduction method', SIAM Journal on Control and Optimization.

Guo, X & Zhang, Y 2021, 'A useful technique for piecewise deterministic Markov decision processes', Operations Research Letters, vol. 49, no. 1, pp. 55-61. https://doi.org/10.1016/j.orl.2020.11.002

Piunovskiy, A & Zhang, Y 2021, 'Aggregated occupation measures and linear programming approach to constrained impulse control problems', Journal of Mathematical Analysis and Applications, vol. 499, no. 2, 125070. https://doi.org/10.1016/j.jmaa.2021.125070

Piunovskiy, A & Zhang, Y 2021, 'Linear programming approach to optimal impulse control problems with functional constraints', Journal of Mathematical Analysis and Applications, vol. 496, no. 2, 124817. https://doi.org/10.1016/j.jmaa.2020.124817

Guo, X, Kurushima, A, Piunovskiy, A & Zhang, Y 2021, 'On gradual-impulse control of continuous-time Markov decision processes with exponential utility', Advances in Applied Probability, vol. 53, no. 2, pp. 301-334. https://doi.org/10.1017/apr.2020.64

Piunovskiy, A & Zhang, Y 2020, 'On reducing a constrained gradual-impulsive control problem for a jump markov model to a model with gradual control only', SIAM Journal on Control and Optimization, vol. 58, no. 1, pp. 192-214. https://doi.org/10.1137/19M1248303

Guo, X & Zhang, Y 2020, 'On risk-sensitive piecewise deterministic Markov decision processes', Applied Mathematics and Optimization, vol. 81, no. 3, pp. 685-710. https://doi.org/10.1007/s00245-018-9485-x

Guo, X, Liu, Q & Zhang, Y 2019, 'Finite horizon risk-sensitive continuous-time Markov decision processes with unbounded transition and cost rates', 4OR, vol. 17, no. 4, pp. 427-442. https://doi.org/10.1007/s10288-019-0398-6

Piunovskiy, A, Plakhov, A, Torres, DFM & Zhang, Y 2019, 'Optimal impulse control of dynamical systems', SIAM Journal on Control and Optimization, vol. 57, no. 4, pp. 2720-2752. https://doi.org/10.1137/18M1212069

Avrachenkov, K, Piunovskiy, A & Zhang, Y 2018, 'Hitting times in Markov chains with restart and their application to network centrality', Methodology and Computing in Applied Probability, vol. 20, no. 4, pp. 1173-1188. https://doi.org/10.1007/s11009-017-9600-5

Kurushima, A, Piunovskiy, A & Zhang, Y 2018, 'Nowak’s theorem on probability measures induced by strategies revisited', Theory of Probability and its Applications, vol. 62, no. 2, pp. 328-334. https://doi.org/10.1134/S0040585X97T988630

Zhang, Y 2018, 'On the nonexplosion and explosion for nonhomogeneous Markov pure jump processes', Journal of Theoretical Probability, vol. 31, no. 3, pp. 1322-1355. https://doi.org/10.1007/s10959-017-0763-3

Conference contribution

Avrachenkov, K, Piunovskiy, A & Zhang, Y 2019, Impulsive control for G-AIMD dynamics with relaxed and hard constraints. in 2018 IEEE Conference on Decision and Control, CDC 2018., 8619537, Proceedings of the IEEE Conference on Decision and Control, vol. 2018-December, Institute of Electrical and Electronics Engineers (IEEE), pp. 880-887, 57th IEEE Conference on Decision and Control, CDC 2018, Miami, United States, 17/12/18. https://doi.org/10.1109/CDC.2018.8619537

View all publications in research portal